Alert archive / Indiana / Gale Warnings in 2020

Gale Warning 20, NWS Northern Indiana

October 14, 2020

NWS Northern Indiana issued this gale warning at Oct 14, 2020, 4:09 AM EDT. It took effect at Oct 14, 2020, 12:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2020, 4:09 AM EDT (08:09 UTC)
In effect from
Oct 14, 2020, 12:00 PM EDT
Expired
Oct 14, 2020, 10:00 PM EDT
In force
10 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

118 
WHUS73 KIWX 140809
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
409 AM EDT Wed Oct 14 2020

LMZ043-046-141615-
/O.UPG.KIWX.SC.Y.0072.000000T0000Z-201015T1800Z/
/O.NEW.KIWX.GL.W.0020.201014T1600Z-201015T0200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
409 AM EDT Wed Oct 14 2020

...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING...

The National Weather Service in Northern Indiana has issued a
Gale Warning, which is in effect from noon today to 10 PM EDT
this evening. The Small Craft Advisory is no longer in effect. 

* WINDS...South increasing to 20 to 25 knots this afternoon
  veering southwest this evening, then west late tonight. Gusts 
  to 35 knot gales this afternoon and evening. 

* WAVES...Building to 2 to 5 this afternoon. 4 to 8 feet tonight
  into Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
3 follow-up statements
238 
WHUS73 KIWX 141427
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1027 AM EDT Wed Oct 14 2020

LMZ043-046-142230-
/O.CON.KIWX.GL.W.0020.201014T1600Z-201015T0200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1027 AM EDT Wed Oct 14 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WINDS...South increasing to 20 to 25 knots this afternoon 
  veering southwest this evening, then west late tonight. Gusts 
  to 35 knot gales this afternoon and evening. 

* WAVES...Building to 2 to 5 this afternoon. 4 to 8 feet tonight 
  into Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
400 
WHUS73 KIWX 141946
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
346 PM EDT Wed Oct 14 2020

LMZ043-046-150200-
/O.CON.KIWX.GL.W.0020.000000T0000Z-201015T0200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
346 PM EDT Wed Oct 14 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WINDS...Southwest 20 to 25 knots, then west late tonight. Gusts
  to 35 knot gales this afternoon and evening.
 
* WAVES...Building to 4 to 8 feet tonight into Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
662 
WHUS73 KIWX 150156
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
956 PM EDT Wed Oct 14 2020

LMZ043-046-151000-
/O.EXP.KIWX.GL.W.0020.000000T0000Z-201015T0200Z/
/O.NEW.KIWX.SC.Y.0073.201015T0200Z-201016T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
956 PM EDT Wed Oct 14 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY...
...GALE WARNING WILL EXPIRE AT 10 PM EDT THIS EVENING...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect until 5 AM EDT Friday. 

* WINDS...West 15 to 25 knots tonight into Thursday. Gusts up to
  30 knots. Northwest wind 10 to 20 knots with gusts up to 25
  knots Thursday night. 

* WAVES...3 to 6 feet building to 6 to 10 feet tonight into early
  Thursday. Waves subsiding to 3 to 7 feet Thursday afternoon and
  Thursday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 14, 12:38 AM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Oct 14, 12:38 AM EDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1238 AM EDT Wed Oct 14 2020

.SYNOPSIS...
Issued at 1235 AM EDT Wed Oct 14 2020

Dry conditions will continue today with highs ranging from the
upper 60s in south central Lower Michigan to the middle 70s into
west central Indiana. An unsettled pattern will follow Thursday
with much cooler weather and chances for showers.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 224 PM EDT Tue Oct 13 2020

Generally quiet weather can be expected in the short term. Zonal
flow aloft will have fast moving system traversing the US/Canadian
border that will drag a cold front through our area this evening,
but with no sensible weather impacts. Decent surface gradient
over the area this afternoon and again Wednesday will bring breezy
conditions during the afternoon hours. Despite rather shallow
mixing depths still expect 25-30kt gusts possible. Seasonable
temperatures for tonight as lows will drop to 40-45F and slightly
above normal on Wednesday as highs reach the upper 60s to lower
70s.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 224 PM EDT Tue Oct 13 2020

A somewhat more active pattern taking shape in the long term as
upper flow becomes more amplified as building ridge over the
eastern Pacific will carve out longwave trough that will pivot
into our region toward the end of the week. System developing
ahead of upper trough will once again have parent surface low
detached well to the north as it moves from the northern great
lakes up into western Quebec Wed night-Thu aftn. Trailing cold
front associated with this system will move across the area
Thursday/Thursday evening. Very dry low levels will initially
hamper precip development as column will be slow to saturate.
Latest trends in the deterministic runs have front aligning more
parallel to the mean flow which may aid in advecting moisture into
the area and enhance precip chances...primarily in eastern half
of CWA. While confidence is increasing with occurrence of
measurable precip, global ensemble members as well as NBM members
still clustered around less than 0.1 inches QPF. Much colder air
invades the region in the wake of this system as all ensemble
members have 850mb temps dropping below 0C by Friday morning. This
will send morning lows into the mid 30s Friday morning and
potential for at or below 32F Saturday morning. Next system
expected to be similar as it tracks from northern great lakes up
toward James Bay Sat night-Sun night...again trailing cold front
dragged across the area Sunday night bringing another chance for
precip.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1238 AM EDT Wed Oct 14 2020

Coontinued VFR conditions through the forecast period. Detail
provided for veering/increasing wind in advance of cold front
pressing east through the Upper Midwest/Western Great Lakes.
Higher gusts Wednesday afternoon as surface based lapse rates
increase. Period of LLWS as boundary layer partially decouples/
southwest low level jet ramps with sunset.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 2 PM EDT Thursday for LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 13, 5:19 AM EDT, 22 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
519 AM EDT Tue Oct 13 2020

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-140930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
519 AM EDT Tue Oct 13 2020 /419 AM CDT Tue Oct 13 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Very dry conditions this afternoon in northern Indiana west of
Highway 31 may bring an elevated risk of field fires.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Very dry conditions Wednesday in northern Indiana west of Highway 31
may bring an elevated risk of field fires.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-140930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
519 AM EDT Tue Oct 13 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Small Craft Advisory for conditions hazardous to small craft.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous conditions for small craft are possible at times
Wednesday into the weekend.

Nearby

Gale Warnings in Indiana, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.